MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER, GLENOID, PEGGED, CEMENTED, M; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER, GLENOID, PEGGED, CEMENTED, M; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Radiolucent Lines (4848)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent initial shoulder surgery.Post-operative grade iv glenoid radiolucency with osteolysis in zones 1-3, osteophytes, and grade iii heterotopic ossification were diagnosed approximately three (3) years after surgery.Revision surgery is planned.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Report source switzerland.Concomitant medical products¿ anatomical shoulder, humeral stem, uncemented,  14, 100 mm item#0104201143 lot#3014292; anatomical shoulder domelock, dome, centric item#0104227005 lot#2992775, anatomical shoulder domelock, humeral head, 50-21, r=27.6mm item#0104213505 lot#2867923; multiple mdr reports were filed for this event, please see associated reports: 0009613350-2023-00240,     0009613350-2023-00241,    0009613350-2023-00242.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.D10: anatomical shoulder, humeral stem, uncemented, 14, 100 mm item#: 01.04201.143, lot#: 3014292.Anatomical shoulder domelock, dome, centric item#: 01.04227.005, lot#: 2992775.Anatomical shoulder domelock, humeral head, 50-21, r=27.6mm item#: 01.04213.505, lot#: 2867923.Unknown bone cement.Initial bilateral anatomic total shoulder arthroplasties were performed at the three year follow up visit for the left side, grade iv glenoid radiolucency with osteolysis in zones 1-3, osteophytes, and grade iii heterotopic ossification were noted on x-ray.The patient also reported decreased strength, range of motion, and satisfaction with moderate-severe pain.Subsequently revised 3 years later.During the revision the glenosphere was loose, the stem was well intact and remained implanted.The glenoid, shell, liner were exchanged without complication.No product were returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Devices are used for treatment.The reported products were reviewed for compatibility with no issues noted.Review of complaint history for the stem, dome and liner identified additional similar complaints for the reported items and part and lot combinations.Complaints are monitored through monthly complaint review (reference: (b)(4) in order to identify potential adverse trends.Review of complaint history for the humeral head found no additional related issues for this item and the reported part and lot combination.Crf report as well as the surgical report for revision surgery were received and reviewed by the nurse review group (hcp), for which a timeline report was created.The following findings were noted during initial implantation: sclerotic bone, large osteophytes, rotator cuff intact, subscap and capsule releases, no intraop complications noted, pressfit stem, cemented glenoid, discharged postop day 5, pt started, mobilized within 24 hours of surgery.Six radiographic images of the left shoulder were provided and assessed by mri (hcp - radiologist) with the following assessment: 2020: normal alignment of the left glenohumeral arthroplasty.2022: there is early osteolysis along the glenoid implant and at the proximal humeral bone-metal interface.2023: there is marked progression of the proximal humeral osteolysis and more mild progression of the glenoid osteolysis.The following impressions were additionally provided: initial normal appearance of bilateral shoulder arthroplasties with progressive development of advanced bilateral implant osteolysis as noted, greater at the humeral implants.While there is no implant displacement to confirm loosening, the degree of bilateral humeral osteolysis would suggest early loosening.Overall alignment is maintained.Bone quality appears mildly osteopenic.Based on the given information and the results of the investigation, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANATOMICAL SHOULDER, GLENOID, PEGGED, CEMENTED, M
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17037620
Report Number0009613350-2023-00243
Device Sequence Number6898132
Product Code PHX
UDI-Device Identifier00889024481008
UDI-Public(01)00889024481008(17)240430(10)2993482
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number01.04214.370
Device Lot Number2993482
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient Weight78 KG